NRAS
22,497 members26,221 posts

Rituximab pins and needles

Anybody else experienced this ?

I had my infusion last Monday , Wednesday had pins and needles in my leg so much so that I had a numb foot .i stood up and my ankle buckled crashed to the floor and have broken my ankle .Ouch

Currently off work and won’t be back for at least 2 months as my job involves a lot of walking .

I was just getting my life back to some normality and now this .Argh !!

Is their no end to my torture?

15 Replies
oldestnewest

Oh poor you......You really should report any symptoms like that to your rheumy nurse......unless your leg had been under some sort of pressure & had "gone to sleep" it is not normal.

I have been on RTX since 2016 & have not experienced anything like that.my only side affect could have been a couple of colds.....& I could have caught those anyway.

I do sympathise with your broken ankle ....wretched nuisance...when your cast is removed do see a physiotherapist......getting the right exercises after a fracture really is key to getting full mobility back in your ankle & hopefully lessen any OA developing.

If your orthopaedic doctor doesn't offer physio you can self refer...you get the form from the physio dept in your hospital.

Reply

Thank you 😊

I had just been sitting crossed leg that’s all .the x Ray man did ask if I had athritis.....guess he must have seen some activity there

Reply

Next time it happens hang on to your chair & stamp your foot to get the circulation going...but not too hard...you don't want a broken toe!

I guess all you can do now is hope the sun shines & you can sit in the garden with a nice cool drink & your leg up!

It doesn't seem RTX related does it?

Reply

Thsts awful , ive not experienced the pins and needles. I hope you recover quickly . One thing that would concern me would be bone density after a bone break , was that discussed. ?

Reply

Morning thanks for reply .yes I am concerned about bone density my mum is on medication for it .Going to mention to Rhemy when I next see him .

It’s so hard being on crutches.My upper half is killing me ans it’s only been 3 days .

Trying to be positive ....this is only temporary:)

1 like
Reply

You will get used to it , ive been on crutches since Christmas as slipped a disc , op in couple of weeks. If you have other worries post rituximab do phone your rheumy nurse , i have always found them very helpful 🌸

Reply

Good luck with your op :)

1 like
Reply

Yes, I had pins and needles while having the infusion......they slowed it down. On my third infusion it happened from the start of the infusio..5 minutes in nearly passed out, severe reaction to the rituximab?, and I was told I could never use it again. Just about to start a batacept, my 5th biologic. Fingers crossed.....

Bad luck about the ankl..hope it heals well and quickly.

Reply

Thank you

Do hope I don’t have to come off it as it’s working for me ...up until now I was semi normal ..back at work active etc

It’s just walking with crutches is now hurting my hands and upper half of body .

I have broken this ankle twice before when I was a kid .there must be a weakness there

Ho hum

Reply

I think you are right about the weakness in your ankle but I never sit cross legged as I have been told it does affect your circulation when you stand up. This is very, very unfortunate and I am sorry you are suffering as you will indeed be putting pressure on your upper body to move yourself about.

I've had 5 pairs of Rituximab now and I have felt tingly in the fingers whilst having it but then you have your arm trussed up and in an immobile position for most of the 6 hours you are having the infusion and the other arm is often compromised with the amount of BP checks. As your legs are immobile and up unless you go to the toilet you do feel some circulation issues but I think you mean more than that with the after effects of the infusion. I had that with an injectable biologic ... Peripheral neuropathy .. but didn't stay on it long for other reasons. The ends of my finger felt numb at times too. I hope your upper body strength improves and lets you move around more and that you are soon on the road to recovery. Hope you can heal well and have some Physio/hydro to get stronger. Good luck. Keep going! x

2 likes
Reply

Thank you :)

Reply

Hi Fifi2, I have the very same feelings on and off i take MTX injections weekly and Benapali also weekly, For the last 18mths i have been experiencing severe pins and needles to the point were i loose all feeling all down my right side from my toes up to and including the side of my face, I have had endless tests but still unsure of the cause i can only put it down to the meds, It was suggested at one point it may be a migraine aura but not diagnosed.

When it comes on it lasts for 2 to 3 mins and slowly subsides and back to normal.

So sorry to hear about your broken ankle thats the last thing you need.

Wish you a speedy recovery

Reply

Wow .sorey to heat that.

Just don’t try walk when it happens otherwise you’ll end up like me !

Reply

Yes i think your quite right, I do find if i just sit it out it does tend to last shorter than if i try to walk it off

1 like
Reply

I've been having RTX for 9 years, and never had pins and needles. I've been tired, worn out, had red itchy skin, headaches but never pins and needles. Hope it isn't serious.

1 like
Reply

You may also like...